Complex geometrical optics solutions for Lipschitz conductivities. (English) Zbl 1055.35144

The authors prove the existence of complex geometrical optics solutions for Lipschitz conductivities. In addition the authors prove that, in dimensions \(n\geq 3\), a \(W^{3/2,\infty }\) conductivity can be uniquely recovered from its associate Dirichlet-to-Neumann map or voltage to current map.


35R30 Inverse problems for PDEs
35J25 Boundary value problems for second-order elliptic equations
35Q60 PDEs in connection with optics and electromagnetic theory
78A05 Geometric optics
Full Text: DOI EuDML


[1] Alessandrini, G.: Singular solutions of elliptic equations and the deter- mination of conductivity by boundary measurements. J. Diff. Equations 84 (1990), 252-272. · Zbl 0778.35109 · doi:10.1016/0022-0396(90)90078-4
[2] Brown, R.: Global uniqueness in the impedance imaging problem for less regular conductivities. SIAM J. Math. Anal. 27 (1996), 1049-1056. · Zbl 0867.35111 · doi:10.1137/S0036141094271132
[3] Brown, R. and Uhlmann, G.: Uniqueness in the inverse conductivity problem for nonsmooth conductivities in two dimensions. Comm. PDE 22 (1997), 1009-1027. · Zbl 0884.35167 · doi:10.1080/03605309708821292
[4] Calderón, A. P.: On an inverse boundary value problem. Seminar on Numerical Analysis and its Applications to Continuum Physics, 65-73. Soc. Brasileira de Matemática, 1980.
[5] Colton, D. and Päivärinta, L.: The uniqueness of a solution to an inverse scattering problem for electromagnetic waves. Arch. Rational Mech. Anal. 119 (1992), 59-70. · Zbl 0756.35114 · doi:10.1007/BF00376010
[6] Kohn, R. and Vogelius, M.: Determining conductivity by boundary measurements. Comm. Pure Appl. Math. 37 (1984), 289-298. · Zbl 0586.35089 · doi:10.1002/cpa.3160370302
[7] Kohn, R. and Vogelius, M.: Determining conductivity by boundary measurements II. Interior results. Comm. Pure Appl. Math. 38 (1985), 643-667. · Zbl 0595.35092 · doi:10.1002/cpa.3160380513
[8] Nachman, A.: Global uniqueness for a two-dimensional inverse boundary value problem. Ann. of Math. 143 (1996), 71-96. · Zbl 0857.35135 · doi:10.2307/2118653
[9] Nakamura, G., Sun, Z. and Uhlmann, G.: Global identifiability for an inverse problem for the Schrödinger equation in a magnetic field. Math. Ann. 303 (1995), 377-388. · Zbl 0843.35134 · doi:10.1007/BF01460996
[10] Panchenko, A.: An inverse problem for the magnetic Schrödinger equa- tion and quasi-exponential solutions of nonsmooth partial differential equa- tions. Inverse Problems 18 (2002), 1421-1439. · Zbl 1009.35090 · doi:10.1088/0266-5611/18/5/314
[11] Sun, Z.: An inverse boundary value problem for Schrödinger operator with vector potential. Trans. Amer. Math. Soc. 338 (1993), 953-959.
[12] Sylvester, J. and Uhlmann, G.: A uniqueness theorem for an inverse boundary value problem in electrical prospection. Comm. Pure Appl. Math. 39 (1986), 91-112. · Zbl 0611.35088 · doi:10.1002/cpa.3160390106
[13] Sylvester, J. and Uhlmann, G.: A global uniqueness theorem for an inverse boundary value problem. Ann. of Math. 125 (1987), 153-169. · Zbl 0625.35078 · doi:10.2307/1971291
[14] Sylvester, J. and Uhlmann, G.: Inverse boundary value problems at the boundary-continuous dependence. Comm. Pure Appl. Math 41 (1988), 197-221. L. Päivärinta, A. Panchenko and G. Uhlmann · Zbl 0632.35074 · doi:10.1002/cpa.3160410205
[15] Tolmasky, C.: Exponentially growing solutions for nonsmooth first order perturbations of the Laplacian. SIAM J. Math. Anal. 29 (1998), 116-133. · Zbl 0908.35028 · doi:10.1137/S0036141096301038
[16] Uhlmann, G.: Developments in inverse problems since Calderón’s founda- tional paper. Harmonic analysis and partial differential equations (Chicago, IL, 1996), 295-345 (M. Christ, C. Kenig, C. Sadosky editors). Chicago Lec- tures in Math., Univ. Chicago Press, 1999. · Zbl 0963.35203
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.